Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 18, NWS Fort Worth, TX

June 17, 20116 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jun 17, 2011, 4:57 AM CDT for 6 counties in Texas. It took effect at Jun 17, 2011, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 4:57 AM CDT (09:57 UTC)
In effect from
Jun 17, 2011, 1:00 PM CDT
Expired
Jun 17, 2011, 12:57 PM CDT
In force
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2885 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS84 KFWD 170957
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
457 AM CDT FRI JUN 17 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR LOCATIONS
WEST OF A NOCONA...MINERAL WELLS...EASTLAND LINE...

.THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY LEVELS AND
STRONG SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS FAR WESTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AND
EARLY EVENING.

TXZ091-100-101-115-116-129-171800-
/O.NEW.KFWD.FW.W.0018.110617T1800Z-110618T0200Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
457 AM CDT FRI JUN 17 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

THE COMBINATION OF DRY FUELS...HOT TEMPERATURES ALONG WITH AFTERNOON
RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...AND GUSTY SOUTH WINDS
OF 20 TO 25 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
07/BB
1 follow-up statement
063 
WWUS84 KFWD 171757 AAA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 PM CDT FRI JUN 17 2011

TXZ091-100-101-115-116-129-171900-
/O.CAN.KFWD.FW.W.0018.110617T1800Z-110618T0200Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
1257 PM CDT FRI JUN 17 2011

...RED FLAG WARNING IS CANCELLED FOR NORTHWEST PORTIONS OF NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED
FLAG WARNING. WIND SPEEDS ACROSS THE AREA WILL GENERALLY BE OUT OF
THE SOUTHWEST 15 TO 20 MPH THROUGH THE AFTERNOON AND RELATIVE
HUMIDITY VALUES WILL CONTINUE TO DROP TO 20 TO 25 PERCENT. THERE
WILL BE ELEVATED FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON
ACROSS ALL OF NORTH TEXAS.

$$

DUNN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jun 17, 3:43 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 17, 3:43 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
343 AM CDT FRI JUN 17 2011

.DISCUSSION...
THE MAIN CONCERN THROUGH THE WEEKEND WILL BE THE HEAT AND STRONG
SOUTH WINDS WHICH WILL CONTRIBUTE TO FIRE WEATHER CONCERNS OVER THE
WESTERN COUNTIES OF NORTH TEXAS. A PATTERN SHIFT IS STILL EXPECTED
NEXT WEEK WHICH WILL BRING A BREAK FROM THE TRIPLE DIGIT HEAT AND A
CHANCE FOR RAIN TO THE REGION.

TODAY...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION FROM
THE SOUTHWEST AND REMAIN ANCHORED OVER SOUTH TEXAS THROUGH THE
WEEKEND. IN THE MEANTIME...A BROAD UPPER LEVEL TROUGH WILL SPREAD
ACROSS THE CENTRAL AND NORTHERN PLAINS BRINGING AN ACTIVE WEATHER
PATTERN TO THE PLAINS FOR AT LEAST THE NEXT FEW DAYS. WITH THE
UPPER LEVEL RIDGE IN PLACE OVER NORTH TEXAS...TEMPERATURES TODAY
ARE EXPECTED TO REACH THE TRIPLE DIGITS NEARLY EVERYWHERE ACROSS
THE AREA. MANY LOCATIONS MAY REACH THEIR HIGHEST TEMPERATURES OF
THE YEAR SO FAR EITHER TODAY OR TOMORROW. IN ADDITION TO THE HOT
TEMPERATURES...STRONG SOUTHERLY WINDS WILL OCCUR TODAY IN RESPONSE
TO A SURFACE LOW PRESSURE SYSTEM ACROSS KANSAS AND OKLAHOMA. THESE
STRONG WINDS WILL HELP PULL HIGHER MOISTURE TO THE REGION BUT
DEWPOINTS ARE STILL EXPECTED TO MIX INTO THE UPPER 50S AND LOWER
60S THIS AFTERNOON. WARM AND MUGGY NIGHTS AND HOT DAYS CAN BE
EXPECTED THROUGH THE WEEKEND AS THE UPPER LEVEL RIDGE CONTINUES TO
INFLUENCE NORTH TEXAS. STRONG SOUTH WINDS WILL ALSO CONTINUE
THROUGH THE WEEKEND.

THERE IS A SMALL CHANCE THAT ISOLATED STORMS MAY DEVELOP ON THE
DRYLINE JUST WEST OF NORTH TEXAS THIS AFTERNOON AND TOMORROW.
HOWEVER...THE INFLUENCE OF THE RIDGE AND THE CAP MAY SUPPRESS
CONVECTION IN TEXAS THE NEXT FEW DAYS. HAVE KEPT LOW POPS OVER THE
WESTERN COUNTIES WITH NO MENTION OF ISOLATED THUNDER AT THIS TIME
BUT THIS MAY HAVE TO BE ADJUSTED OVER THE WEEKEND AS THE UPPER
LEVEL RIDGE WEAKENS A LITTLE DUE TO THE TROUGH IN THE PLAINS.

WITH THE INCREASING MOISTURE AND WARM TEMPERATURES...MANY
LOCATIONS WILL BE VERY CLOSE TO HEAT ADVISORY CRITERIA TODAY
THROUGH SATURDAY. HOWEVER...THERE IS SOME CONCERN THAT DEWPOINTS
TOMORROW AFTERNOON WILL MIX OUT FURTHER THAN ANTICIPATED THUS
RESULTING IN LOWER HEAT INDEX VALUES ON SATURDAY. THEREFORE...DECIDED
NOT TO ISSUE A HEAT ADVISORY AT THIS TIME AND WILL NEED TO
MONITOR THE NEXT ROUND OF MODEL RUNS AND DETERMINE IF A HEAT
ADVISORY IS NEEDED BY THIS AFTERNOON.

DESPITE THE INCREASING MOISTURE...AFTERNOON MIXING OF DEWPOINTS
WILL STILL RESULT IN RELATIVE HUMIDITIES BELOW 30 PERCENT ACROSS
THE WESTERN HALF OF THE CWA. WITH WINDS OVER 20 MPH THIS
AFTERNOON...HIGH TO CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED. HAVE ISSUED A RED FLAG WARNING FOR THIS AFTERNOON FOR
THE NORTHWESTERN COUNTIES WHERE RELATIVE HUMIDITIES WILL BE THE
LOWEST AND WILL ISSUE A GRASS FIRE DANGER STATEMENT FOR THE
REMAINDER OF NORTH TEXAS. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND ADDITIONAL FIRE
WEATHER PRODUCTS MAY BE NEEDED SATURDAY THROUGH MONDAY.

ON TUESDAY...A STRONG DISTURBANCE WILL PUSH THROUGH THE
PLAINS...WEAKENING THE UPPER LEVEL RIDGE OVER TEXAS AND ALLOWING
PART OF THE PLAINS TROUGH TO DIP INTO TEXAS. THIS PATTERN CHANGE WILL
BRING A CHANCE FOR RAIN TO NORTH TEXAS BEGINNING ON TUESDAY. THE
TROUGHING PATTERN OVER NORTH TEXAS WILL PERSIST THROUGH AT LEAST
THURSDAY CONTINUING THE RAIN CHANCES THROUGH THE END OF THE WEEK.
EVEN THOUGH A STRONG DISTURBANCE WILL NOT AFFECT NORTH TEXAS...THE
OVERALL WEAKNESS OF THE UPPER LEVEL PATTERN AND POSSIBLY THE
PRESENCE OF A FEW SURFACE AND MID LEVEL BOUNDARIES WILL LIKELY
ALLOW FOR AFTERNOON CONVECTION TO OCCUR...MOST LIKELY IN THE FORM
OF POPCORN SHOWERS AND THUNDERSTORMS. THE OVERALL SEVERE WEATHER
THREAT WILL BE CONDITIONAL AS IS COMMON FOR THIS TIME OF
YEAR...BUT SUMMER AFTERNOON STORMS USUALLY POSE A THREAT FOR SMALL
HAIL AND STRONG OUTFLOW WINDS.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 102  80 103  81 101 /   5   5  10  10  10
WACO, TX             104  79 104  80 101 /   5   0   5  10   5
PARIS, TX             99  77 102  76 100 /   5   5  10  10  10
DENTON, TX           102  79 102  79 102 /   5   5  10  10  10
MCKINNEY, TX          99  78 101  79 100 /   5   5  10  10  10
DALLAS, TX           101  81 104  80 101 /   5   5  10  10  10
TERRELL, TX          101  78 102  79 101 /   5   5  10  10  10
CORSICANA, TX        100  78 101  77 101 /   5   0   5  10   5
TEMPLE, TX           101  78 103  79 100 /   5   0   5  10   5
MINERAL WELLS, TX    104  78 106  77 104 /  10  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR TXZ091-100-101-115-116-129.

&&

07/82
Hazardous weather outlook, Jun 17, 4:45 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT FRI JUN 17 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
445 AM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS IS IN
EFFECT THIS AFTERNOON AND EARLY EVENING WEST OF A LINE FROM NOCONA
TO MINERAL WELLS TO EASTLAND. ELSEWHERE...ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED TODAY.

IN ADDITION...AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE BETWEEN
100 AND 108.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS
MOST OF NORTH TEXAS THROUGH THE WEEKEND.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME STORMS
WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

07/BB

In the hours before

Special weather statement, Jun 16, 11:06 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT THU JUN 16 2011

TXZ091-092-170515-
MONTAGUE-COOKE-
1106 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
 MONTAGUE COUNTY
 COOKE COUNTY

A THUNDERSTORM THAT COLLAPSED JUST NORTH OF THE RED RIVER WILL
CAUSE WIND GUSTS OF 40 TO 50 MPH ACROSS PORTIONS OF MONTAGUE AND
COOKE COUNTIES THROUGH MIDNIGHT. WHILE NO PRECIPITATION IS
EXPECTED TO FALL OVER THESE AREAS...WINDS ARE EXPECTED TO PICK UP
QUICKLY AND MAY BE HAZARDOUS TO ANY BOATERS AND CAMPERS OUT AROUND
AREA LAKES AND RESERVOIRS. THESE WINDS ARE EXPECTED TO DIMINISH
AFTER MIDNIGHT AS THE LAST REMNANTS OF THE THUNDERSTORM DISSIPATE.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:41 PM CDTHeat AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more26 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.